Alert archive / Louisiana / Wind Advisories in 2006

Wind Advisory 1, NWS Lake Charles, LA

February 3, 2006Hardin County, Tyler County, Texas; 9 parishes in Louisiana

NWS Lake Charles, LA issued this wind advisory at Feb 3, 2006, 2:01 PM CST for Hardin County, Tyler County, Texas; 9 parishes in Louisiana. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2006, 2:01 PM CST (20:01 UTC)
Expired
Feb 3, 2006, 8:00 PM CST
In force
6 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1572 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLCH 032001
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
201 PM CST FRI FEB 3 2006

...EXPECT BRIEF BUT STRONG AND GUSTY NORTHWEST WINDS BEHIND A COLD
FRONTAL PASSAGE THIS AFTERNOON AND EARLY EVENING...

.AN AREA OF SURFACE LOW PRESSURE WILL CONTINUE TO EXIT THE REGION...
WHILE AN AREA OF HIGH PRESSURE BUILDS SOUTHEAST IN THE WAKE OF THE
LOW. THE TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL CAUSE
STRONG AND GUSTY NORTHWEST WINDS TO OCCUR FOR A COUPLE OF HOURS
BEHIND THE FRONTAL PASSAGE...AND WILL SUBSIDE OVERNIGHT ONCE THE
CENTER OF THE HIGH BUILDS CLOSER TO THE AREA.

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-040200-
/O.NEW.KLCH.WI.Y.0001.060203T2001Z-060204T0200Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
201 PM CST FRI FEB 3 2006

...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. 

WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE COLD FRONT...WITH
SUSTAINED WINDS OF 20 TO 25 MPH EXPECTED...WITH GUSTS TO 35 MPH.
THE WINDS WILL REMAIN STRONG FOR A COUPLE OF HOURS AFTER THE
FRONTAL PASSES...SUBSIDING TO NEAR 15 MPH SHORTLY AFTER SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KLCH 032034
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
234 PM CST FRI FEB 3 2006

...CORRECTED TO ADD FALLING TEMPERATURE STATEMENT...

...EXPECT BRIEF BUT STRONG AND GUSTY NORTHWEST WINDS BEHIND A
COLD FRONTAL PASSAGE THIS AFTERNOON AND EARLY EVENING...

.AN AREA OF SURFACE LOW PRESSURE WILL CONTINUE TO EXIT THE
REGION... WHILE AN AREA OF HIGH PRESSURE BUILDS SOUTHEAST IN THE
WAKE OF THE LOW. THE TIGHT PRESSURE GRADIENT BEHIND THE FRONT
WILL CAUSE STRONG AND GUSTY NORTHWEST WINDS TO OCCUR FOR A COUPLE
OF HOURS BEHIND THE FRONTAL PASSAGE...AND WILL SUBSIDE OVERNIGHT
ONCE THE CENTER OF THE HIGH BUILDS CLOSER TO THE AREA.

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-040200-
/O.CON.KLCH.WI.Y.0001.000000T0000Z-060204T0200Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
234 PM CST FRI FEB 3 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE COLD FRONT...WITH
SUSTAINED WINDS OF 20 TO 25 MPH EXPECTED...WITH GUSTS TO 35 MPH.
THE TEMPERATURES IN THE MID 70S WILL DROP TO THE LOWER 60S WITHIN
THE FIRST HALF HOUR AFTER THE FRONTAL PASSAGE...AND CONTINUE
FALLING INTO THE MID TO UPPER 50S BY SUNSET. THE WINDS WILL
SUBSIDE TO NEAR 15 MPH SHORTLY AFTER SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 3, 12:04 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Feb 3, 12:04 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1204 PM CST FRI FEB 3 2006

.UPDATE...
UPDATED ZONES FOR 1) TEMPS WARMING ABOVE EXPECTED VALUES I-10
SOUTH...TO THE LOWER 70S. 2) EXTENDED 40% TSRA WEST TO SABINE
RIVER ACROSS C LA...AND INCLUDED GUSTY WINDS AND SMALL HAIL
WORDING...AS THIS AREA NOW RESIDES ON THE EDGE OF THE SLIGHT RISK.

DML

&&

.PREV DISCUSSION... (ISSUED 948 AM CST FRI FEB 3 2006)

DISCUSSION...
CURRENT SFC ANALYSIS SHOWS BROAD 1004MB FRONTAL LOW OVER THE
AREA...KEEPING WINDS LIGHT AND VARIABLE. SHOWN IN THE SAT IMAGERY
IS THE SHORT WAVE OVER NE TX...CONTINUE TO PUSH TO THE EAST...AND
SETTING OFF SHRA/TSRA OVER NE TX/N LA. TIGHT PRESSURE GRADIENT
ASSOCIATED WITH NEXT PUSH OF COLD AIR EXISTS JUST NW OF THE AREA
OVER NE TX...AND WILL FILTER INTO THE AREA THIS AFTERNOON. CURRENT
FORECAST IS ON TRACK.

DML

PREV DISCUSSION... (ISSUED 300 AM CST FRI FEB 3 2006)

DISCUSSION...SATELLITE IMAGERY SHOWING SOME CIRRUS SPREADING OVER
THE FCST AREA AHEAD OF SHORTWAVE TROF... AND NEXT POTENTIAL WEATHER
MAKER FOR THE REGION...ADVANCING SOUTHEAST THROUGH THE SOUTHERN
PLAINS. FOG CONDITIONS OVER EASTERN PORTION OF AREA APPEARS TO BE
IMPROVING...AND WILL CANCEL CURRENT DENSE FOG ADVISORY.

RAIN CHANCES RETURNING TO THE AREA TODAY AS AFOREMENTIONED SHORTWAVE
TROF ADVANCES SOUTHEAST INTO REGION. BEST MOISTURE/LIFT INDICATED
OVER THE NORTHERN PORTION OF THE AREA...THUS WILL BE CARRYING
SLIGHTLY HIGHER POPS IN THIS REGION. INTENSIFYING SURFACE LOW MOVING
EAST ACROSS SOUTH LOUISIANA THEN NORTHEAST WILL BRING SOME RAPID
INCREASE IN WINDS THIS AFTERNOON OVER THE AREA. RAIN CHANCES END
THIS EVENING AS SYSTEM ADVANCES FURTHER NORTHEAST AND CONTINUES TO
STRENGTHEN INTO A FORMIDABLE SYSTEM.

REGION COMES UNDER A DRY NORTHWEST FLOW FOR THE WEEKEND AT THE
SURFACE AND ALOFT BETWEEN DEEP EAST CONUS TROF AND AMPLIFYING
PLAINS RIDGES. ANOTHER RAIN CHANCE ARRIVES MONDAY WITH NEXT FROPA.

MARINE...
WINDS WILL STRENGTHEN RAPIDLY THIS AFTERNOON OVER THE NORTHWEST GULF
AS LOW PRESSURE AND AN ACCOMPANYING COLD FRONT MOVES ACROSS THE
REGION.

AVIATION...
MID AND UPPER LEVEL CLOUDINESS CAN BE EXPECTED AS OUR NEXT WEATHER
MAKER APPROACHES THE REGION. A FEW SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON BRIEFLY DROPPING INTO MVFR. SKIES CLEAR THIS
EVENING AS SYSTEM EXITS NORTHEAST.

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
&&
Hazardous weather outlook, Feb 3, 4:10 AM CST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
410 AM CST FRI FEB 3 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-041015-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
410 AM CST FRI FEB 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 9:34 PM CSTDense Fog AdvisoryLCHAvoyelles, Evangeline, Lafayette, Rapides, Saint Landry, Saint Martin7 hr

Nearby

Wind Advisories in Louisiana, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.